1. Health

Discuss in my forum

Paxil Withdrawal Diary

A Woman Chronicles Her Experiences With Severe Paxil Withdrawal Symptoms

By Anonymous

Updated September 19, 2011

Saturday (10/29) I woke up with the heavy chest and a feeling of gloom. I got up to shower and dry heaved. Then the trembling and shaking started. I started to collapse and say I couldn’t do this any more and the doorbell rang. It was a friend of mine and I went out with her to a rummage sale. I was able to push it back down and keep under control. I then went home and my face started to feel like it was on fire. I felt like I was sitting on a fire but when I took my temp it was normal. Although my husband said my face and neck were bright red. Then the weeping started. It did not last as long as the last time. The same symptoms followed again throughout the day. At this point I was taking the Lorazepam about every 6 hours.

Sunday (10/30) I woke up today with extreme anxiety. I felt like there was a weight pushing me down. I went to get ready for church and sure enough started to dry heave. I than started to have the urge to just cry and cry. I didn’t go to church because I did not feel in control of myself. I finally took some Lorazepam at about 12:45. I don’t want to take it unless I feel like I absolutely need to. It does just make the symptoms feel less intense. Although they are still there. I do feel a little better tonight, hopefully this means I am on the up side. I am still nervous about maybe having to do this with the Zoloft also.

Monday (10/31) Well today has been interesting also. I woke up and did dry heave. After driving the kids to school I came home and started to cry a little bit. I do not like the way this has not only changed the way my body feels, but my thoughts also. I am a little shaky yet. I also feel extremely tense. I catch myself clenching my teeth or clenching my fists. It is sort of like the feeling that you get right before you take that big drop of the rollercoaster so you brace yourself. I do not want to take the Zoloft, but will until my next appointment. I am just afraid that I am going to have these same symptoms. I just feel like I can’t do this twice. My thoughts and emotions at times are different then they use to be. I have lots of thoughts of just giving up. Sounds a little too close to suicidal to me. Of course I am sure that I wouldn't ever go that way, it is just scary enough to have the thought. Right now my hands are sweaty and I feel anxious. I did take Lorazepam at 1:00. I hate taking it, but it is Halloween and I have things to do, so I need to get this under control. It is now around 9:00 p.m. and I am feeling a lot better. I may actually be getting through these withdrawals after all.

Tuesday (11/1) I woke up feeling better. I wasn’t shaky and did not feel quite so anxious. At 8:00 I drove the kids to school. On the way there and back I suddenly had a terrible time keeping my eyes open. I just kept trying to drift off to sleep. I came home and sleep for about 1 1/4 hours. When I woke up at about 9:30 I took my 100mg of Zoloft. I then started to work on my payroll for the day. At about 10:00 I started to feel really hot. It gradually got worse. I was sweating and felt like my face, hands, and upper body was on fire. I took my temperature and sure enough it was normal. I am really not sure if this is still from the Paxil or if maybe it could be the Zoloft also? Either way it is an experience that I wish would never have happened.

Wednesday (11/2) I woke up feeling really blah. Like I was drugged or something. I then started my daily dry heaving. I am so very tired of this. About 11:00 I started to have my whole body clench up uncontrollably. My legs and whole body felt like it kept locking up. I took Lorazepam at 12:30 and again at 6:30. I tried to go to work just to get my mind on something else, but it was not easy. I have no control over any of this. I also did the normal crying breakdown.

Thursday (11/3) I woke up having that same yucky feeling. Sort of like a feeling of doom. Like you think something bad is going to happen, but you have no idea what? I then went to my appointment with Dr. P. I described to him all my symptoms and asked if he thought that the Zoloft was still okay to take. He said that he still thinks all of my symptoms are do to the withdrawal off the Paxil. He also said to keep taking the 100 mg of the Zoloft. I really hope that we can get off that too. I had the same clenching of my muscles, shakes, and the wonderful dry heaving (nausea). I took the Lorazepam again throughout the day. I don’t really want to take that either but it does help. Just hope I am not opening up another can of worms. I have decided that my system must be extra sensitive to these drugs.

  1. About.com
  2. Health
  3. Depression
  4. Treatments for Depression
  5. Medications
  6. Medication A to Z
  7. P
  8. Paroxetine
  9. Severe Paxil Withdrawal

©2014 About.com. All rights reserved.

We comply with the HONcode standard
for trustworthy health
information: verify here.